Calcium D-pantothenate, also referred to as vitamin B-5 or pantothenic acid, is an essential nutrient your body uses to generate energy by breaking down carbohydrates and fats. Adults should consume at least 5 mg of calcium D-pantothenate each day to maintain a healthy body, according to the University of Maryland Medical Center. If you have trouble getting enough of this B-5 vitamin from your diet, your doctor may recommend treatment with a calcium D-pantothenate supplement. Before you begin taking this supplement, be sure to talk with a doctor about calcium D-pantothenate side effects.
Nausea and Heartburn
After taking a dose of this supplement, you may experience stomach irritation. Nausea may be uncomfortable and may contribute to a temporary loss of appetite. You may also develop heartburn, the Linus Pauling Institute at Oregon State University reports. This side effect may result in the development of a burning sensation in the center of your chest or along the top of your stomach. If stomach-related side effects persist or become severe while you are taking calcium D-pantothenate, seek additional care from your doctor.
Digestive irritation caused by treatment with vitamin B-5 may cause diarrhea particularly if you take high doses of this supplement, the UMMC warns. Diarrhea is typically characterized by loose, frequent bowel movements, which may be accompanied by abdominal cramping, fullness or pain. Severe diarrhea may lead to excessive fluid loss and increase your risk of dehydration. Consult your physician if bowel movement problems do not resolve within the first few days of treatment.
Infrequently, an allergic reaction may occur in people who are hypersensitive to calcium D-pantothenate. Symptoms of an allergic reaction to this supplement include severe breathing difficulties, facial swelling, chest tightness and skin rash or hives, Drugs.com reports. Contact a doctor immediately if you exhibit any of these signs or symptoms. Without appropriate medical care, an allergic reaction may cause life-threatening medical complications.